Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 127, NWS Atlanta, GA

February 8, 2020Putnam County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 8, 2020, 6:26 AM EST for Putnam County, Georgia. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Feb 8, 2020, 6:26 AM EST (11:26 UTC)
Expired
Feb 8, 2020, 8:42 AM EST
In force
2 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Putnam County, GA

The radar

The Robins AFB radar (KJGX), 74 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Eatonton (EANG1). The gauge peaked at 22.79 ft at Feb 7, 2020, 7:00 PM EST.

actionminormoderate1015202502/0802/09
Action stage
14 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02220900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

597 
WGUS42 KFFC 081127
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
626 AM EST Sat Feb 8 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Little River near Eatonton affecting Putnam County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC237-081812-
/O.NEW.KFFC.FL.W.0127.200208T1126Z-200208T1812Z/
/EANG1.1.ER.000000T0000Z.200208T1030Z.200208T1212Z.NO/
626 AM EST Sat Feb 8 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Little River near Eatonton.
* From this morning until this afternoon.
* At 5 AM Saturday the stage was 20.7 feet...and 
  falling.
* Minor flooding is occurring.
* Flood stage is 20 feet.
* The river will continue to fall to below flood stage by this 
  morning.
* At 20.0 feet...Flood stage is reached. Minor flooding begins in the
  woodlands and fields along the river of the Oconee National Forest 
  upstream and downstream from the gage on Georgia Highway 16 or 
  Monticello Road.
  

&&

LAT...LON 3340 8356 3343 8350 3333 8340 3325 8337
      3323 8344 3331 8347             

$$
1 follow-up statement
666 
WGUS82 KFFC 081343
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
842 AM EST Sat Feb 8 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Little River near Eatonton affecting Putnam County

 
GAC237-081412-
/O.CAN.KFFC.FL.W.0127.000000T0000Z-200208T1812Z/
/EANG1.1.ER.000000T0000Z.200208T1030Z.200208T1208Z.NO/
842 AM EST Sat Feb 8 2020

The Flood Warning is cancelled for
  The Little River near Eatonton.
* This takes effect immediately.
* Until this afternoon.
* At 8 AM Saturday the stage was 19.4 feet...and falling.
* Flood stage is 20 feet.
* The river will continue to fall.
* At 20 feet...Flood stage is reached. Minor flooding begins in the
  woodlands and fields along the river of the Oconee National Forest 
  upstream and downstream from the gage on Georgia Highway 16 or 
  Monticello Road.


&&

LAT...LON 3340 8356 3343 8350 3333 8340 3325 8337
      3323 8344 3331 8347             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 8, 6:00 AM EST, 26 minutes earlier.

Area forecast discussion, Feb 8, 6:00 AM EST, 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
600 AM EST Sat Feb 8 2020

.UPDATE FOR AVIATION...

PREV DISCUSSION... /Issued 346 AM EST Sat Feb 8 2020/

SHORT TERM /Today through Sunday/...

The main concern today is a quick developing and moving short
wave, forecast to moving across the area with a rather cold airmass
in place. This has prompted the issuance of a winter storm warning
for our NE counties from Murray to Cherokee east to Hall, White and
Towns. There is potential for 2 to 4 inches of snow, somewhat favoring
the higher elevations. The previous winter weather advisory will be
continued around the warning area. While these areas could have a
rain/snow mix, the warning area will likely be mostly snow.
The counties on the southern border of the advisory area are a very
close call as to whether snow will predominate for a long enough
period. So for now, this portion of the advisory was left alone.

Farther to the south, any precipitation will be all rain.

This short wave will be rather quick moving and all precip is expected
to end by early evening.

Sunday is expected to be dry as we will be in between weather systems.

Forecast high temperatures are running about 2 to 14 degrees below normal
across the area today and within 2 to 4 degrees of normal for Sunday.
Forecast low temperatures are running within 3 degrees of normal for tonight.

Overall confidence is low to medium.

BDL

LONG TERM /Sunday Night through Friday/...

The long term portion begins as a rare quiet period across the
forecast area but things will be changing quickly as we approach
12Z Monday. With persistent SW flow aloft, we are just going to
get system after system affecting us through the long term. This
first system looks to bring categorical pops to the northern
portion of the area for Monday. This will expand southward for
Monday night with almost all areas seeing sustained light to
moderate rainfall. With the copious amounts of rain seen the last
few days, it will not day much to add to the hydrology concerns
already being experienced across the area. As a result, the
northern zones have already been placed in a moderate risk
excessive rainfall for day 3.

Front stalls over the area as SW flow aloft just prevents fronts
from making it through. Continued categorical pops and very
unneeded rainfall in the offing for Tuesday as well. As a matter
of fact, taking into account Wednesday rainfall along the front,
models are indicating another 3 to 6 inches of rain north of I20.
Will almost certainly need another flood watch with subsequent
forecasts.

Will be carrying thunder primarily for Central portions on
Wednesday but no severe is anticipated at this time. System
finally exits on Friday with high pressure building in its wake.
This again could be short lived as another gulf system looks to
bring additional high rain chances to the area per the GFS ECMWF
is decidedly less bullish on this feature and will use a blend for
now.

Deese

&&

.AVIATION...
12Z Update...
Increasing potential for MVFR/IFR ceilings with increasing rain
and snow chances. Potential for a brief period of snow or
rain/snow mix this morning for the ATL area tafs with more snow
over other areas of N GA. Conditions improving late day and
evening to VFR. Surface winds light and variable or ESE then
becoming SSW to NNW late day less than 10 kts. Surface winds
becoming light and variable or light E tonight.

//ATL Confidence...12Z Update...
Low confidence for a snow or rain/snow mix.
Low to medium confidence for all other elements.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          43  31  55  40 /  70  10   0   5
Atlanta         45  33  55  43 /  80   0   0   5
Blairsville     39  26  51  38 /  80  10   0   5
Cartersville    45  30  56  42 /  80   0   0   5
Columbus        51  36  63  48 /  40   0   0   5
Gainesville     40  30  52  39 /  80  10   0   5
Macon           51  35  61  45 /  30   5   0   0
Rome            47  29  57  43 /  80   0   0  10
Peachtree City  47  32  59  44 /  70   0   0   0
Vidalia         58  39  65  47 /   5   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 7 PM EST this evening for the
following zones: Cherokee...Dawson...Fannin...Forsyth...Gilmer...
Hall...Lumpkin...Murray...Pickens...Towns...Union...White.

Winter Weather Advisory until 4 PM EST this afternoon for the
following zones: Banks...Barrow...Bartow...Catoosa...Chattooga...
Cobb...Dade...DeKalb...Floyd...Gordon...Gwinnett...Jackson...
North Fulton...Paulding...Polk...Walker...Whitfield.

&&

SHORT TERM...BDL
LONG TERM....Deese
AVIATION...BDL
Hazardous weather outlook, Feb 8, 4:58 AM EST, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
458 AM EST Sat Feb 8 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
458 AM EST Sat Feb 8 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

...Winter Storm Warning In Effect For Far North Georgia...
...Winter Weather Advisory In Effect For Portions of North
Georgia...

A Winter Storm Warning has been issued for far north Georgia
through early evening. Snow will begin later this morning and
accumulate quickly ultimately resulting in 2 to 4 inches
accumulations. Please see the latest WSW for further details.

A Winter Weather Advisory has been issued for portions of North
Georgia, including the north Atlanta metro. Snow will be possible
during the morning hours into the early afternoon across the
advisory area. Accumulations are expected to be less than an inch
and primarily on elevated and grassy surfaces. Please see the
latest WSW for further details.

Temperatures dropping back to below freezing Saturday night will
likely lead to additional travel concerns for the same areas
outlined above.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Additional moderate rainfall from multiple storm systems will
exacerbate ongoing river flood issues through much of next week.
This will be especially true on Monday when a moderate risk of
excessive rainfall will be in effect.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Feb 8, 3:53 AM EST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
353 AM EST Sat Feb 8 2020

GAZ027-036-037-041>044-046>048-052>057-066>068-082100-
Madison-Clarke-Oconee-Haralson-Carroll-Douglas-South Fulton-
Rockdale-Walton-Newton-Heard-Coweta-Fayette-Clayton-Spalding-
Henry-Troup-Meriwether-Pike-
353 AM EST Sat Feb 8 2020

Rain mixed with snow will be possible during the early morning
hours. Temperatures at that time will range mostly in the upper
20s to lower 30s. It is possible that a brief period of freezing
rain accompanies the precipitation which would create some
traffic concerns. No accumulation is expected as temperatures
should gradually rise into the 40s by early afternoon bringing a
transition to all rain.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 7:05 PM ESTRiver Flood WarningFFCClarke, Oconee5 hr
Feb 7, 8:16 PM ESTRiver Flood WarningFFCDodge, Telfair, Wilcox38 days
Feb 8, 3:07 AM ESTWinter Storm WarningFFCBanks, Catoosa, Cherokee, Dade, Dawson, Fannin and 12 more12 hr
Feb 8, 6:30 AM ESTRiver Flood WarningFFCWashington21 days
Feb 8, 9:33 AM ESTRiver Flood WarningFFCJefferson, Washington21 days
Feb 8, 4:46 PM ESTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson21 days

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.